A 35-year-old female asked:
i gave my 2 year old son 5ml of children's claritin (loratadine) 12 hours apart instead of 24 hours apart. do i need to call his doctor? is this a problem?
5 doctor answers
Dr. Oscar Novick answered
57 years experience Pediatrics
Claritin (loratadine): No, your baby may be very sleepy. Push fluids to wash the drug out of his system.
Answered on Dec 9, 2013
A Verified Doctor answered
A US doctor answered Learn more
Call poison control: He should be ok. To be on the safe side, it would not hurt to call poison control. They often have very helpful information on accidental drug ingestions or overdoses. In adults, overdoses of Claritin (loratadine) can cause excess sleepiness, headache and a rapid heart rate.
Answered on Jun 3, 2017
Dr. Daniel Steffy answered
13 years experience Family Medicine
No: This shouldn't be a problem if done once.
Answered on Jul 8, 2015
Dr. Joseph Bouvier answered
24 years experience Pediatrics
See below: Since the dose is about double for 24 hours and into the time for 12 hours, this is probably not a problem but i would call your local poison control center for advise. Side effects of an overdose can include: drowsiness, high heart rate, unusual body movements, headaches, dry mouth.
Answered on May 13, 2016
Dr. Arthur Vegh answered
37 years experience Allergy and Immunology
No problem: For chronic hives, sometimes we will use 2-4 times the normal dosages split through the day of Claritin (loratadine) to get control. At higher doses, Loratadine becomes as sedating as benadryl (diphenhydramine). You can't go above the regular dose on decongestants (pseudoephedrine; meds with a 'd' in it) but non-sedating antihistamines are safe at higher amounts.
Answered on Feb 5, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!